Alert archive / New Jersey / Dense Fog Advisories in 2015
Dense Fog Advisory 7, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this dense fog advisory at Sep 2, 2015, 7:25 AM EDT for 11 counties in New Jersey; 4 counties in Pennsylvania; Kent County, New Castle County, Delaware. It was in force for 95 min.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2015, 7:25 AM EDT (11:25 UTC)
- Expired
- Sep 2, 2015, 9:00 AM EDT
- In force
- 95 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Kent County, DE, New Castle County, DE, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Ocean County, NJ, Salem County, NJ, Bucks County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 49 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 11.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
352 WWUS71 KPHI 021125 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 725 AM EDT WED SEP 2 2015 DEZ001-002-NJZ012>027-PAZ070-071-104-106-021300- /O.NEW.KPHI.FG.Y.0007.150902T1125Z-150902T1300Z/ NEW CASTLE-KENT-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH- MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN- CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-DELAWARE- PHILADELPHIA-EASTERN MONTGOMERY-LOWER BUCKS- INCLUDING THE CITIES OF...WILMINGTON...DOVER...NEW BRUNSWICK... FREEHOLD...SANDY HOOK...TRENTON...PENNSVILLE...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON... MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY... ATLANTIC CITY...LONG BEACH ISLAND...WHARTON STATE FOREST... MEDIA...PHILADELPHIA...NORRISTOWN...LANSDALE...MORRISVILLE... DOYLESTOWN 725 AM EDT WED SEP 2 2015 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * TIMING...THROUGH THE MORNING RUSH. THE FOG WILL SLOWLY LIFT BETWEEN 8 AND 10 AM. * IMPACTS...POOR VISIBILITIES OF ONE-QUARTER MILE OR LESS WILL LEAD TO HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
1 follow-up statement
098 WWUS71 KPHI 021259 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 859 AM EDT WED SEP 2 2015 DEZ001-002-NJZ012>027-PAZ070-071-104-106-021400- /O.EXP.KPHI.FG.Y.0007.000000T0000Z-150902T1300Z/ NEW CASTLE-KENT-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH- MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN- CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-DELAWARE- PHILADELPHIA-EASTERN MONTGOMERY-LOWER BUCKS- INCLUDING THE CITIES OF...WILMINGTON...DOVER...NEW BRUNSWICK... FREEHOLD...SANDY HOOK...TRENTON...PENNSVILLE...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON... MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY... ATLANTIC CITY...LONG BEACH ISLAND...WHARTON STATE FOREST... MEDIA...PHILADELPHIA...NORRISTOWN...LANSDALE...MORRISVILLE... DOYLESTOWN 859 AM EDT WED SEP 2 2015 ...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... THE FOG WILL CONTINUE TO LIFT THROUGH 11 AM BUT THERE WILL STILL BE PATCHY DENSE FOG IN PORTIONS OF SOUTHERN NEW JERSEY THROUGH ABOUT 930 AM. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this dense fog advisory went out at Sep 2, 6:52 AM EDT, 33 minutes earlier.
Area forecast discussion, Sep 2, 6:52 AM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 652 AM EDT WED SEP 2 2015 .SYNOPSIS... HIGH PRESSURE REMAINS NEAR THE AREA TODAY AND TONIGHT, THEN A BACKDOOR COLD FRONT SLIDES ACROSS OUR REGION THURSDAY NIGHT INTO FRIDAY. HIGH PRESSURE WILL BUILD ACROSS THE NORTHEAST AND INTO THE MID ATLANTIC LATER FRIDAY AND SATURDAY, BEFORE WEAKENING SOME SUNDAY AND MONDAY. A COLD FRONT MAY THEN ARRIVE LATE TUESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPDATE TO EXTEND FOG THROUGH 15Z. STILL SEVERAL SITES THAT ARE NEAR OR BELOW ONE HALF MILE. THUS, IT MAY TAKE A FEW MORE HOURS FOR THE FOG TO DISSIPATE THAN PREVIOUSLY EXPECTED. PREVIOUS NEAR TERM DISCUSSION...A SHORT WAVE TROUGH, WHICH WAS OVER OHIO AS OF 3 AM EDT, SHOULD DIG SOUTHEAST OVER THE MID ATLANTIC REGION TODAY. MODELS ARE IN RELATIVELY GOOD AGREEMENT THAT THE TRACK WILL BE TOO FAR SOUTH FOR MOST OF THE REGION, SAVE FOR DELMARVA, TO SEE ANY ASSOCIATED RAIN CHANCES. THERE IS ONE CAVEAT THOUGH, WITH DECREASING THICKNESSES, MID AND UPPER LEVELS SHOULD COOL THROUGH THE DAY, IF THEY COOL ENOUGH, AND IF THE SEA BREEZE DEVELOPS EARLY ENOUGH IN THE DAY, THEN ISOLATED CONVECTION IS POSSIBLE ALONG THE SEA BREEZE. AT THIS POINT, THOUGH IT APPEARS LIKELY THAT THE SEA BREEZE WILL DEVELOP, MUCH LIKE YESTERDAY, NO MODEL SHOWS THE MID LEVEL CAP ERODING COMPLETELY BY SUNSET, SO HAVE KEPT NJ AND PA DRY THROUGH THE NEAR TERM FOR NOW. TEMPERATURE WISE, WE SHOULD BE NEAR OR SLIGHTLY BELOW YESTERDAY, SO ONCE AGAIN EXPECT THAT HEAT INDEX VALUES WILL NOT REACH CRITICAL LEVELS FOR AN ADVISORY. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/... WITH THE SAME AIR MASS STILL IN PLACE TONIGHT, IT LOOKS LIKE ANOTHER ROUND OF PATCHY FOG IS LIKELY OVERNIGHT AS ONCE AGAIN RADIATIONAL COOLING WILL LEAD TO LOWS NEAR THE DEW POINT TEMPERATURES. && .LONG TERM /THURSDAY THROUGH TUESDAY/... THE SYNOPTIC SETUP IS COMPRISED OF A WEAKENING TROUGH ACROSS THE EAST THURSDAY WHICH LIFTS OUT DURING FRIDAY AS A RIDGE TO THE WEST SLIDES EASTWARD. THIS RIDGE IS FORECAST TO REMAIN IN PLACE OVER THE WEEKEND, THEN IT SHOULD FLATTEN OUT EARLY NEXT WEEK AS A SHORT WAVE TROUGH SLIDES ACROSS THE NORTHERN TIER OF STATES. OVERALL, THIS PATTERN SHOULD TEND TO FAVOR WARMTH AND DRYNESS ALTHOUGH A BRIEF BREAK OCCURS DUE TO A BACKDOOR COLD FRONT. THE REGION NEEDS RAIN, HOWEVER IT LOOKS LIKE THE CHCS ARE RATHER LOW GIVEN NO ORGANIZED SYSTEM MOVING THROUGH. WE USED A MODEL/CONTINUITY BLEND FOR THURSDAY INTO SATURDAY, WITH A 00Z WPC GUIDANCE/CONTINUITY BLEND THEREAFTER. SOME ADJUSTMENTS WERE THEN MADE AFTER ADDITIONAL COLLABORATION WITH OUR NEIGHBORING OFFICES. FOR THURSDAY AND FRIDAY...AS AN UPPER-LEVEL TROUGH GRADUALLY LIFTS OUT OF THE EAST AND RIDGING MOVES EASTWARD FROM THE GREAT LAKES AND PLAINS, SURFACE HIGH PRESSURE WILL BUILD INTO NEW ENGLAND. THIS SHOULD SEND A BACKDOOR COLD FRONT THROUGH OUR AREA LATE THURSDAY INTO FRIDAY. SOME SHORT WAVE ENERGY EMBEDDED WITHIN THE LINGERING TROUGH COMBINED WITH SOME CONVERGENCE MAY RESULT IN SOME CONVECTION THURSDAY FROM SOUTH TO NORTH. THIS IS NOT ANTICIPATED TO BE ALL THAT WIDESPREAD AS THE LIFT GENERALLY LOOKS WEAK. ANY CONVECTION ON FRIDAY SHOULD BE SHIFTING SOUTHWESTWARD AS SURFACE HIGH PRESSURE BUILDS DOWN FROM NEW ENGLAND. THIS WILL RESULT IN THE LOW-LEVEL FLOW TURNING FROM THE EAST OR NORTHEAST, AND WITH MORE OF AN OCEAN INFLUENCE A COOLER AIRMASS IS ANTICIPATED. AS OF NOW, IT APPEARS THAT THE DRY AIR MAY WIN OUT AND THEREFORE DESPITE THE ONSHORE FLOW WE SHOULD CLEAR THE CLOUDS OUT FROM NORTH TO SOUTH DURING THE COURSE OF FRIDAY. IF THE TRANSITION IS DELAYED OR IS NOT CLEAN, THEN A PERIOD OF LOW CLOUDS AND FOG MAY BE POSSIBLE WITH THE ONSET OF THE ONSHORE FLOW. SINCE THE PROSPECTS OF SHOWERS AND THUNDERSTORMS IS ON THE LOW SIDE DURING THIS TIME FRAME, WE KEPT THE POPS AT OR BELOW LOW CHC. THERE DOES APPEAR TO BE A WINDOW WHERE BREEZY CONDITIONS DEVELOP ESPECIALLY CLOSER TO THE COAST FRIDAY. FOR SATURDAY AND SUNDAY...AS THE UPPER-LEVEL RIDGE BUILDS ACROSS THE AREA, SURFACE HIGH PRESSURE OVER THE REGION SHOULD EASE EASTWARD. THIS WILL ALLOW THE ONSHORE FLOW TO WEAKEN AND EVENTUALLY TURN SOUTHERLY. THERE COULD BE SOME RESIDUAL CLOUDINESS ACROSS THE FAR SOUTHERN ZONES TO START SATURDAY DEPENDING ON THE DRY AIR PUSH, OTHERWISE A FAIRLY QUIET WEEKEND IN THE WEATHER DEPARTMENT. AS WE LOSE THE ONSHORE INFLUENCE, DAYTIME TEMPERATURES ARE ANTICIPATED TO REBOUND FAIRLY QUICKLY WITH SOME INLAND AREAS NEARING 90 DEGREES SUNDAY. FOR MONDAY AND TUESDAY...A SHORT WAVE TROUGH SLIDING ACROSS THE NORTHERN TIER OF STATES SHOULD FLATTEN THE RIDGE. THIS WILL ALSO FORCE HIGH PRESSURE MORE OFFSHORE, AND A WEAK COLD FRONT MAY MOVE THROUGH LATE TUESDAY. THE BULK OF THE ENERGY LOOKS TO TRACK WELL TO OUR NORTH TUESDAY, THEREFORE THE CHCS FOR CONVECTION AS THE FRONT ARRIVES IS LESS CERTAIN. WE THEREFORE HAVE A DRY MONDAY FORECAST AND THEN BRING IN SOME SLIGHT CHC POPS DURING TUESDAY. ONCE AGAIN AHEAD OF THIS FRONT, VERY WARM TO HOT CONDITIONS LOOK TO OCCUR. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. FOG AFFECTING MANY OF THE TAF SITES NOW COULD PERSIST AS LATE AS 15Z. AFTER THAT, VFR CONDITIONS ARE EXPECTED THROUGH THE DAY. FOG COULD REDEVELOP AGAIN TONIGHT AFTER 03Z, ESPECIALLY FOR THE COASTAL TAF SITES. LIGHT AND VARIABLE WINDS SHOULD CONTINUE THROUGH 12Z, BEFORE WINDS PICK UP OUT OF THE WEST AFTER 12Z (BUT SHOULD REMAIN BELOW 10KT. ONCE AGAIN, IT LOOKS LIKELY THAT A WELL DEFINED SEA BREEZE COULD DEVELOP BY MID DAY. THUS HAVE INCLUDED A SHIFT TO SOUTHEASTERLY NOT ONLY AT THE COASTAL (KACY AND KMIV) BUT ALSO KPHL, KPNE, AND KTTN, WHICH SAW THE SEA BREEZE YESTERDAY. THE SEA BREEZE SHOULD DISSIPATE NEAR OR SHORTLY AFTER SUNSET, LEADING TO MOSTLY LIGHT AND VARIABLE WINDS OVERNIGHT. OUTLOOK... THURSDAY AND FRIDAY...VFR OVERALL, ALTHOUGH LOCAL FOG/STRATUS IS POSSIBLE TO START EACH MORNING. A FEW SHOWERS OR THUNDERSTORMS ARE POSSIBLE ESPECIALLY LATER THURSDAY AND INTO FRIDAY. THE WINDS SHIFT TO NORTHEASTERLY BEHIND A FRONT AND MAY TURN A BIT GUSTY FRIDAY ESPECIALLY CLOSER TO THE COAST. SATURDAY AND SUNDAY...MOSTLY VFR AS HIGH PRESSURE BUILDS IN FROM NEW ENGLAND. EAST TO NORTHEAST WINDS MAY GUST TO 20 KNOTS SATURDAY, THEN DIMINISH AT NIGHT AND TURN SOUTHEASTERLY DURING SUNDAY. && .MARINE... WINDS AND SEAS SHOULD REMAIN WELL BELOW SMALL CRAFT ADVISORY CRITERIA, WITH PEAK WIND GUSTS ONLY EXPECTED TO BE NEAR 15KT, AND SEAS SHOULD STAY AROUND OR BELOW 2 FT. OUTLOOK... THURSDAY...THE CONDITIONS ARE ANTICIPATED TO BE BELOW SMALL CRAFT ADVISORY CRITERIA AS A BACKDOOR COLD FRONT STARTS TO ARRIVE LATE. A WIND SHIFT TO THE EAST AND NORTHEAST AT NIGHT FROM NORTH TO SOUTH IS ANTICIPATED. FRIDAY AND SATURDAY...SEAS BUILD TO SMALL CRAFT ADVISORY CRITERIA ON THE OCEAN WITH AN EASTERLY FLOW BEHIND A BACKDOOR COLD FRONT DURING THE DAY FRIDAY AND CONTINUE INTO SATURDAY. THE WIND GUSTS LOOK TO REACH SMALL CRAFT ADVISORY CRITERIA ACROSS MUCH OF THE AREA DURING THE COURSE OF FRIDAY, THEN DIMINISH DURING SATURDAY. SUNDAY...SEAS ARE ANTICIPATED TO HAVE SUBSIDED BELOW SMALL CRAFT ADVISORY CRITERIA AS HIGH PRESSURE BUILDS IN. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...GORSE NEAR TERM...JOHNSON SHORT TERM...JOHNSON LONG TERM...GORSE AVIATION...GORSE/JOHNSON MARINE...GORSE/JOHNSON
Hazardous weather outlook, Sep 2, 3:24 AM EDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 324 AM EDT WED SEP 2 2015 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-030730- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 324 AM EDT WED SEP 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-030730- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 324 AM EDT WED SEP 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-030730- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 324 AM EDT WED SEP 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Dense Fog Advisories in New Jersey, 2015Dense Fog Advisories in Pennsylvania, 2015Dense Fog Advisories in Delaware, 2015Every dense fog advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.